British Leprosy Relief Association
A case of post-partum borderline tuberculoid leprosy complicated by a median nerve abscess, peptic ulceration and rifampicin-induced haemolytic renal failure
Complications of post-partum borderline tuberculoid leprosy
S. Dawe et al.
aDepartment of Dermatology, Kings College Hospital, Denmark Hill, London SE 5, UK
bHospital For Tropical Diseases, London WC1E 6AU, UK
Correspondence to: S. Dawe (e-mail: email@example.com)
This paper was managed at all stages of review and editing by Dr Colin McDougall.
We report a case of borderline tuberculoid leprosy complicated by a median nerve abscess, acute renal failure secondary to rifampicin-induced haemo-lysis and duodenal ulceration secondary to steroid use. Rifampicin induced hameo-lysis is a rare and probably under-reported complication of leprosy multi-drug therapy. It should be considered when patients complain of flu-like symptoms after taking their monthly rifampicin.